[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.197.124.106. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
January 3, 1925

ANAPHYLACTIC SHOCK FOLLOWING USE OF AN ORGANIC COAGULANT

Author Affiliations

Chicago
From Dr. H. M. Richter's Service, Mount Sinai Hospital of Chicago.

JAMA. 1925;84(1):36-37. doi:10.1001/jama.1925.26620270001012
Abstract

A number of cases of severe anaphylaxis and even death following injections of diphtheria antitoxin have been reported, but nowhere in the literature, as far as could be ascertained, is there mention of a case similar to the following, which occurred in Dr. H. M. Richter's service at the Mount Sinai Hospital of Chicago.

REPORT OF CASE 

History.  —S., a business man, aged 30, single, was referred for operation because of a severely toxic goiter, which began to trouble him six months before his entrance to hospital. His complaint was nervousness, tremor, loss in weight and strength, and insomnia. A basal metabolism test taken before his entrance to the hospital was plus 85. After three weeks on compound solution of iodin, his metabolism dropped to plus 40.There was no history of any severe illness except the usual childhood diseases. The patient never had diphtheria, nor had he ever had

First Page Preview View Large
First page PDF preview
First page PDF preview
×